MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER MINI; SCEPTER MINI OCCLUSION BALLOON CATHETER

MICROVENTION, INC. SCEPTER MINI; SCEPTER MINI OCCLUSION BALLOON CATHETER
Model Number BC0210M-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was discarded by the user facility and not available for return to the manufacturer for analysis; therefore, a product analysis could not be conducted, and the reported issue cannot be confirmed.
 
Event or Problem Description
It was reported that the patient was being treated for a small arteriovenous malformation (avm) in the right hemisphere off the middle cerebral artery (mca).The physician selected the appropriate pedicle feeding artery into the avm from the right mca branch, inflated the scepter mini, and proceeded to onyx the pedicle and avm.The onyx was filling around the balloon immediately and was indicating extravasation outside of the blood vessel.After an angioma run, the pedicle vessel was shown to be ruptured.The scepter balloon was removed and after a few more angioma runs, the bleeding vessel occluded along with the avm.The indication from the physician was the patient appeared to be ok when waking up.

Brand Name
SCEPTER MINI
Common Device Name
SCEPTER MINI OCCLUSION BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key15729080
Report Number2032493-2022-00507
Device Sequence Number12559182
Product Code DQY
UDI-Device Identifier00842429106563
UDI-Public(01)00842429106563(11)220317(17)250228(10)0000164807
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K182829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberBC0210M-US
Device Catalogue NumberBC0210M
Device Lot Number0000164807
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient SexMale